Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2013  |  Volume : 4  |  Issue : 2  |  Page : 158--160

Dapsone hypersensitivity syndrome: A rare life threatening complication of dapsone therapy


Kolar Vishwanath Vinod, Karyampudi Arun, Tarun Kumar Dutta 
 Department of General Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Dhanvantrinagar, Puducherry, India

Correspondence Address:
Kolar Vishwanath Vinod
Department of General Medicine, JIPMER, Dhanvantrinagar, Puducherry - 605 006
India

Dapsone can cause several adverse effects, the most serious being dapsone hypersensitivity syndrome (DHS), which is potentially fatal. Here we report a case of severe, life threatening dapsone systemic hypersensitivity syndrome in a 17-year-old male who presented with high grade fever, eosinophilia, lymphadenopathy, skin rash, hepatitis and encephalopathy, which was managed successfully with oral steroids. The case is being reported to emphasize the need for timely diagnosis and prompt treatment of this rare complication for successful outcomes. DHS is also reviewed in brief.


How to cite this article:
Vinod KV, Arun K, Dutta TK. Dapsone hypersensitivity syndrome: A rare life threatening complication of dapsone therapy.J Pharmacol Pharmacother 2013;4:158-160


How to cite this URL:
Vinod KV, Arun K, Dutta TK. Dapsone hypersensitivity syndrome: A rare life threatening complication of dapsone therapy. J Pharmacol Pharmacother [serial online] 2013 [cited 2021 Oct 15 ];4:158-160
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2013;volume=4;issue=2;spage=158;epage=160;aulast=Vinod;type=0